pt with cardiac arrest
May 7, 2006
we have a 39 y/o african american female who presented with severe hyperuricemia & hypercalcemia with pancytopenia & found to have AIDS with multiple myeloma. Patient was started on antiretroviral ,trazavir & kaletra along with chemotherapy with HAART regimen, shortly after which patient developed severe lactic acidosis, without any GI cause, pt recovered, retoviral & chemo were held, pt became stable & when meds restarted pt went into cardiac arrest, electrolytes normal, EKG showed asystole, echo -mild LAE, pt was intubated & extubated successfully in 45 mins without any neurological complications. I would like to know how common is it to have cardiac complications , esp arrest secondary to retroviral treatment.What other common differentials can you suggest that could have caused the quick reversible arrest.
Response from Dr. Henry
It is very rare for an AIDS pxs starting Trizivir/Kaletra to experience a cardiac rest. If there are other drugs being used that could interact (such as calcium channel blockers) or due to concurrent conditions (such as tumor related severe electrolyte abnormalities). Protease inhibitors rarely could cause some cardiac rhythym abnormalities while AZT rarely causes lactic acidisos (more common if other underlying metabolic/liver problems). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What To The Herpes Ulcer Look Like?
- What Kind Of Antibiotics Should Be Used To Treat Bacterial Vaginosis?
- What Are The Chances Of Getting Herpes When No Outbreaks?
- Unique Characteristics Of Syphilis
- Topical Cream To Soothe Genital Herpes Outbreak
- Time Between Tingling And A Break Out With Herpes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.